Alert archive / Minnesota / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 113, NWS Duluth, MN
NWS Duluth, MN issued this severe thunderstorm warning at Aug 29, 2001, 7:58 PM CDT for Crow Wing County, Minnesota. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 29, 2001, 7:58 PM CDT (00:58 UTC)
- Expired
- Aug 29, 2001, 9:00 PM CDT
- In force
- 62 min
- Issued by
- NWS Duluth, MN
- Area
- Whole counties
County Crow Wing County, MN
The radar
The Duluth radar (KDLH), 147 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 29, 7:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 1.0 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1904 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 1004 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 390 m²/s²
- 0-3 km storm-relative helicity
- 463 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 13.8
The text
As transmitted, in the capitals the NWS used until 2016.
965 WUUS53 KDLH 300058 SVRDLH MNC035-300200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DULUTH MN 758 PM CDT WED AUG 29 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CROW WING COUNTY IN MINNESOTA * UNTIL 900 PM CDT * AT 758 PM CDT DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 14 MILES SOUTHWEST OF BRAINERD TO 26 MILES NORTHWEST OF BRAINERD...MOVING EAST AT 30 MPH. * THE LINE OF SEVERE THUNDERSTORMS WILL BE NEAR... IRONTON AROUND 810 PM CDT EMILY AROUND 815 PM CDT BRAINERD AROUND 818 PM CDT GARRISON AROUND 830 PM CDT THIS IS A DANGEROUS LINE OF STORMS WITH DAMAGING WINDS OVER 60 MPH. THESE STORMS HAVE RESULTED IN DAMAGING WINDS AND DOWNED TREES ALONG HIGHWAY 64 NEAR BACKUS IN SOUTHERN CASS COUNTY. STAY INDOORS AND AWAY FROM WINDOWS. $$ LAT...LON 4606 9429 4679 9431 4679 9379 4606 9385 EOM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 29, 3:00 PM CDT, 4 hours 58 minutes earlier.
Area forecast discussion, Aug 29, 3:00 PM CDT, 4 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 300 PM CDT WED AUG 29 2001 SEVERE THUNDERSTORM POTENTIAL IS MAIN FORECAST THREAT. MODELS ALL HAVE A GOOD HANDLE ON TONIGHTS PRECIPITATION EVENT. WILL HAVE TO SLIGHTLY FAVOR ETA/MESOETA...WHICH HAVE A GOOD HANDLE ON THE CURRENT CONVECTIVE TRENDS AND SHORTWAVE POSITIONS. STORMS WERE ALREADY FIRING UP IN THE VICINITY OF THE FRONTAL BOUNDARY OVER THE RED RIVER VALLEY THIS AFTN. MSAS LI AHEAD OF THE FRONT WAS IN THE -7C RANGE AS OF 2 PM. THE VORT MAX IN EXTREME WESTERN NORTH DAKOTA WILL CONTINUE TO MOVE EAST THIS EVENING. THIS COMBINED WITH H3 DIVERGENCE FROM A SOUTHERN CANADIAN JET WILL PROVIDE ENHANCED LIFT ALONG THE FRONTAL BOUNDARY THIS EVENING. WILL CONTINUE WITH THE SEVERE WORDING FOR THE EVENING IN THE ZONES. NEW WATCH ALREADY OUT WHICH WILL INCLUDE PORTIONS OF OUR AREA. WILL CARRY A CHANCE OF EARLY MORNING SHOWERS IN PORTIONS OF NW WI AS WELL...BUT THE REST OF THE AREA SHOULD SEE SOME DECREASE IN CLOUDS OVERNIGHT. THE CLOUDS WILL COME BACK IN ACROSS THE REGION ON THURSDAY...ESPECIALLY NORTH OF THE TWIN PORTS. WILL CONTINUE THE SCATTERED SHOWER WORDING...WHICH SHOULD PRIMARILY BE IN THE AFTERNOON AS THE SECONDARY TROUGH/COLD FRONT DROPS SOUTH WITH A SIZEABLE STRATOCUMULUS DECK. THE CLOUDS WILL CLEAR OUT THURSDAY NIGHT AND FRIDAY AS STRONG HIGH PRESSURE BUILDS IN. OVERNIGHT LOWS THURSDAY NIGHT MAY DIP WAY DOWN INTO THE 30S IN THE TRADITIONAL COLDER SPOTS OF NORTHERN MINNESOTA AS +4C 850 TEMPS START TO PUSH IN. FRIDAY NIGHT COULD WELL BE EVEN COLDER...WITH THE POTENTIAL FOR FROST IN SOME AREAS. MESOETA SURFACE TEMPS APPEAR TO BE IN LINE AND HAVE FOLLOWED THEM FAIRLY CLOSELY OVER THE NEXT FEW DAYS. .DLH...NONE. DAP
The office that day
Everything else NWS Duluth, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 9:12 PM CDT | Severe Thunderstorm Warning | DLH | Pine | 63 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.